Geometric inequalities for fractional Laplace operators and applications

  • Eleonora Cinti
  • Fausto FerrariEmail author


We prove a weighted fractional inequality involving the solution u of a nonlocal semilinear problem in \({\mathbb{R}^n}\) . Such inequality bounds a weighted L 2-norm of a compactly supported function ϕ by a weighted H s -norm of ϕ. In this inequality a geometric quantity related to the level sets of u will appear. As a consequence we derive some relations between the stability of u and the validity of fractional Hardy inequalities.


Weighted Poincaré inequalities of fractional order Fractional Laplacian Hardy-type inequalities 

Mathematics Subject Classification

Primary 35J22 Secondary 35B65 


  1. 1.
    Abatangelo N., Valdinoci E.: A notion of nonlocal curvature. Numer. Funct. Anal. Optim. 35(7–9), 793–815 (2014)zbMATHMathSciNetCrossRefGoogle Scholar
  2. 2.
    Cabré X., Cinti E.: Energy estimates and 1-D symmetry for nonlinear equations involving the half-Laplacian. Discrete Contin. Dyn. Syst. 28(3), 1179–1206 (2010)zbMATHMathSciNetCrossRefGoogle Scholar
  3. 3.
    Cabré X., Cinti E.: Sharp energy estimates for nonlinear fractional diffusion equations. Calc. Var. Partial Differ. Equ. 49(1–2), 233–269 (2014)zbMATHCrossRefGoogle Scholar
  4. 4.
    Cabré X., Solà-Morales J.: Layer solutions in a halph-space for boundary reactions. Commun. Pure Appl. Math. 58, 1678–1732 (2005)zbMATHCrossRefGoogle Scholar
  5. 5.
    Caffarelli L., Silvestre L.: An extension problem related to the fractional Laplacian. Commun. Partial Differ. Equ. 32(7–9), 1245–1260 (2007)zbMATHMathSciNetCrossRefGoogle Scholar
  6. 6.
    D’Ambrosio L.: Hardy-type inequalities related to degenerate elliptic differential operators. Ann. Sc. Norm. Super. Pisa Cl. Sci. (5) 4(3), 451–486 (2005)zbMATHMathSciNetGoogle Scholar
  7. 7.
    Davila, J., Del Pino, M., Wei, J.: Nonlocal s-minimal surfaces and Lawson cones (preprint). arXiv:1402.4173
  8. 8.
    Di Castro A., Kuusi T., Palatucci G.: Nonlocal Harnack inequalities. J. Funct. Anal. 267(6), 1807–1836 (2014)zbMATHMathSciNetCrossRefGoogle Scholar
  9. 9.
    Di Castro, A., Kuusi, T., Palatucci, G.: Local behavior of fractional p-minimizers. Ann. Inst. H. Poincar Anal. Non Linaire (2015)Google Scholar
  10. 10.
    Di Nezza E., Palatucci G., Valdinoci E.: Hitchhiker’s guide to the fractional Sobolev spaces. Bull. Des Sci. Math. 136, 521–573 (2012)zbMATHMathSciNetCrossRefGoogle Scholar
  11. 11.
    Dyda B.: Fractional Hardy inequality with a remainder term. Colloq. Math. 122(1), 59–67 (2011)zbMATHMathSciNetCrossRefGoogle Scholar
  12. 12.
    Dyda B., Frank R.: Fractional Hardy–Sobolev–Maz’ya inequality for domains. Stud. Math. 208(2), 151–166 (2012)zbMATHMathSciNetCrossRefGoogle Scholar
  13. 13.
    Dyda, B., Vähäkangas, V.: A framework for fractional Hardy inequalitie (preprint). arXiv:1305.5181
  14. 14.
    Farina, A., Valdinoci, E.: The state of the art for a conjecture of De Giorgi and related problems. In: Recent Progress on Reaction–Diffusion Systems and Viscosity Solutions, pp. 74–96. World Scientific Publishing, Hackensack (2009)Google Scholar
  15. 15.
    Farina A., Sciunzi B., Valdinoci E.: Bernstein and De Giorgi type problems: new results via a geometric approach. Ann Sc Norm. Super. Pisa Cl. Sci. IV 10, 741–791 (2008)MathSciNetGoogle Scholar
  16. 16.
    Ferrari F.: Mean value properties of fractional second order operators. Commun. Pure Appl. Anal. 14(1), 83–106 (2015)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Ferrari F., Valdinoci E.: Some weighted Poincaré inequalities. Indiana Univ. Math. J. 58(4), 1619–1637 (2009)zbMATHMathSciNetCrossRefGoogle Scholar
  18. 18.
    Ferrari F., Verbitsky I.E.: Radial fractional Laplace operators and Hessian inequalities. J. Differ. Equ. 253(1), 244–272 (2012)zbMATHMathSciNetCrossRefGoogle Scholar
  19. 19.
    Frank R., Seiringer R.: Non-linear ground state representations and sharp Hardy inequalities. J. Funct. Anal. 255(12), 3407–3430 (2008)zbMATHMathSciNetCrossRefGoogle Scholar
  20. 20.
    Loss M., Sloane C.: Hardy inequalities for fractional integrals on general domains. J. Funct. Anal. 259, 1369–1379 (2010)zbMATHMathSciNetCrossRefGoogle Scholar
  21. 21.
    Mitidieri, E., Pokhozhaev, S.I.: A priori estimates and the absence of solutions of nonlinear partial differential equations and inequalities. (Russian) Tr. Mat. Inst. Steklova 234, 1–384 (2001). (Translation in Proc. Steklov Inst. Math. 2001, no. 3 (234), 13–62)Google Scholar
  22. 22.
    Opic B., Kufner A.: Hardy-Type Inequalities. Pitman Research Notes in Mathematics Series, vol. 219. Longman Scientific and Technical, London (1990)Google Scholar
  23. 23.
    Sire Y., Valdinoci E.: Fractional Laplacian phase transitions and boundary reactions: a geometric inequality and a symmetry result. J. Funct. Anal. 256, 1842–1864 (2009)zbMATHMathSciNetCrossRefGoogle Scholar
  24. 24.
    Sternberg P., Zumbrun K.: Connectivity of phase boundaries in strictly convex domains. Arch. Ration. Mech. Anal. 141(4), 375–400 (1998)zbMATHMathSciNetCrossRefGoogle Scholar
  25. 25.
    Sternberg P., Zumbrun K.: A Poincaré inequality with applications to volume-constrained area-minimizing surfaces. J. Reine Angew. Math. 503, 63–85 (1998)zbMATHMathSciNetGoogle Scholar

Copyright information

© Springer Basel 2015

Authors and Affiliations

  1. 1.Wierstrass Institute for Applied Analysis and StochasticsBerlinGermany
  2. 2.Dipartimento di Matematica dell’Università di BolognaBolognaItaly

Personalised recommendations